#AGU21 Banner Blue Single Image

Field Trips

ABOUT FIELD TRIPS AT FALL MEETING

Fall Meeting 2021 includes a number of in-person and online field trips that will highlight the local geology, ecological systems, and scientific institutions of New Orleans, Louisiana.

Field trip tickets can be purchased during registration through 1 December. No tickets will be sold onsite.


Shuttle buses will be departing at the Transportation Center, between Hall F and Hall G of the New Orleans Ernest N. Morial Convention Center. Please plan to arrive at least 15 minutes in advance.

New Orleans street car

HOW TO REGISTER FOR FIELD TRIPS

Field trips can be added while in the process of registering for the meeting.

To add field trips to a completed registration, follow the steps below:
  • 1
  • 2
    Click the "ADD SESSION/EVENTS" button from the dashboard. This will bring you to the Events Page.
  • 3
    At the top, sort the page by clicking "In-Person Field Trips" or "Online Field Trips".
  • 4
    Select your preferred field trip. When you are finished making your selections press the "Next" button at the bottom of the screen.This will take you to the Review and Check Out Page.
  • 5
    From here, select "Pay Now" and add your payment.
French quarters

CANCELLATIONS

Field trip cancellations received by 1 December will receive a complete refund. No refunds will be issued for cancelled field trip registrations after 1 December.

HEALTH AND SAFETY PROCEDURES

If you feel sick, please stay home. Take your temperature and self-monitor for COVID-19 symptoms before coming.

Wear a face mask covering both mouth and nose whenever a six-foot distance cannot be maintained, even outdoors, for the entire program and on transportation.

Bottle water will be provided for off-site tours.


In-person field trips

Paradigm Garden

Complimentary (1.5 hours) | 25 capacity

Join Lynda Baynham, Director of Sustainability and Corporate Social Responsibility for a walking tour inside and outside of the Convention Center visiting plantings, stormwater management, art and fountains, lighting upgrades, food waste donation and composting programs and many more initiatives.
As Director of Sustainability and Corporate Responsibility, Linda Baynham establishes and implements company-wide sustainability and corporate social responsibility goals. Baynham has more than 20 years of experience in the environmental energy, and utility sectors. As a consultant for major clients like Entergy New Orleans, Franklin Energy, Aptim, and CLEAResult, Baynham was able to help businesses and residential customers reduce their energy use through energy efficiency programs like the New Orleans City Council and Entergy New Orleans Energy Smart program.

  • Gather Location: Transportation Center - Hall G
  • Arrive 15 minutes prior to departure time
  • Tuesday, 14 December | 1PM - 2:30PM
  • Wednesday, 15 December | 9AM - 10:30AM

$75 (4 hours) | 35 capacity

This unique half-day tour will take guests on a special exploration of Earth, its oceans, and space. From the moment you arrive you will be caught up in the excitement of discovery. From interactive exhibits such as the new Deep Ocean Explorer to space exploration artifacts such as the Apollo 4 capsule and Fred Haise's astronaut suite, you will be caught up in the wonder of it all before you. Take a walk outside and explore the Biome boardwalk over the swamps and bogs, where you will get an up close view of the Saturn V first stage booster and its five giant engines. With this tour, you are sure to have your curiosity peaked at every turn and learn some amazing history of space exploration.

  • Gathering Location: Transportation Center, Between Hall F and Hall G
  • Arrive 15 minutes prior to bus departure time
  • Thursday, 16 December | 1PM - 5PM

$70 (2 hours) | 35 capacity

Jump onboard this fascinating and private tour of the The Port of New Orleans. Unavailable to the public, this specialized tour will take you behind the scenes for an inside look at one of the largest operating cargo ports in the United States.

  • Gather Location: Transportation Center, Between Hall F and Hall G
  • Arrive 15 minutes prior to bus departure time
  • Monday, 13 December | 9AM - 11AM
  • Tuesday, 14 December | 9AM - 11 AM


$75 (3 hours) | 35 Capacity

The Bonnet Carré Spillway is a vital element of the comprehensive plan for flood damage risk management in the lower Mississippi Valley. This multi-state plan, called the Mississippi River and Tributaries Project (MR&T), provides flood damage risk management for the alluvial valley between Cape Girardeau, Missouri, and the mouth of the river. The MR&T provides for levees to contain flood flows, floodways such as the Bonnet Carré  to redirect excess flows away from the Mississippi River, plus features such as channel improvement and stabilization for efficient navigation and risk reductions of the levee system.

  • Gathering Location: Transportation Center, Between Hall F and Hall G
  • Arrive 15 minutes prior to bus departure time
  • Wednesday, 15 December | 8AM - 11AM

$45 (2 hours) | 35 Capacity

The Vieux Carré tour introduces you to the historic beginnings of the city. Discover the folklore, customs and distinctive architecture of this European corner of America. Professional guides escort you past romantic courtyards and enchanting antique and specialty shops – all symbolic of the lingering charm of the Old World, that remnant of a bygone culture which is the unique life of the French Quarter.

  • Gathering Location: Transportation Center, Between Hall F and Hall G
  • Arrive 15 minutes prior to bus departure time
  • Monday, 13 December | 8AM - 10AM

Complimentary (1 hour) | 75 Capacity

Led by a qualified yoga instructor, this yoga session will incorporate adorable and adoptable puppies from a local rescue. Puppy yoga is a more relaxed and chilled out version of yoga, with plenty of breaks to pet the pups.

  • Gathering Location: Convention Center R01, Second Floor
  • Wednesday, 15 December | 6:30AM - 7:30AM | 2PM - 3PM

ONLINE FIELD TRIPS

Complimentary (1 hour)

The New Orleans Drink Lab sits in the heart of downtown New Orleans and is considered one of the most engaging experiences available anywhere in the Crescent City. Drink Lab has assembled a team of master bartenders who have decades of industry experience. We are eager to teach you and your friends how to mix classic New Orleans cocktails. We stay on top of the latest trends, flavor combinations, and market demands while providing unique entertainment and education.

  • Tuesday, 14 December | 6PM - 7PM

Complimentary (45 minutes)

Join this interactive session with representatives from the Maeslant Barrier in the Netherlands, that can withstand a storm tide of 5 m above NAP and the Lake Borgne Storm Surge Barrier in New Orleans, the largest civil-works, design-build construction project in the history of the U.S. Army Corps of Engineers as they share their insights into these projects.

  • Tuesday, 14 December | 9AM - 10AM

Complimentary (1 hour)

Forget about the hustle and bustle of the French Quarter and experience another kind of "wildlife". Enter the land of swamps and marshes, home to hundreds of species of unique and interesting animals while discovering the land that gave birth to Cajun culture and cuisine.

  • Thursday, 16 December | 10AM - 11AM

Complimentary (1 hour)

Enjoy this unique opportunity to get a first-hand look at the new infrastructure that is part of the city's goal to increase resilience to hurricanes after the devastation of Katrina in 2005. In some parts of the city, the effects of Hurricane Katrina can still be seen. Though flooding is not uncommon in New Orleans, you will get to see and understand the new resilience-oriented initiatives to address the problem.

  • Monday, 13 December | 10AM - 11AM